Introduction: Temozolomide is an alkylating agent approved for treatment of glioblastoma in association with radiotherapy.
Case report: We report the case of a 56 year old woman presenting with alveolo-interstitial pneumonia after treatment with Temozolomide. Initially she received induction treatment with Temozolomide and concomitant radiotherapy for bifocal high grade glioblastoma. A month later she received, as scheduled, the first course of Temozolomide maintenance chemotherapy. Grade II dyspnoea developed a few days later. High resolution computed tomography showed alveolo-interstitial opacities with basal predominance, associated with alveolar nodules. Broncho-alveolar lavage showed a lymphocytosis. No bacteria were isolated from microbiological samples. A final diagnosis of drug-induced pneumonia was based on the time sequence and absence of other causes.
Conclusion: There is little literature concerning the pulmonary toxicity of Temozolomide. However, our case report of drug-induced pneumonia and similar observations in the databases of regional pharmacovigilance centres suggest that this side effect should be included in the summary of product characteristics.